Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 48, NWS Mobile, AL

May 16, 2024George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at May 16, 2024, 7:33 PM CDT for George County, Greene County, Perry County, Mississippi. It took effect at May 19, 2024, 1:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 16, 2024, 7:33 PM CDT (00:33 UTC)
In effect from
May 19, 2024, 1:00 PM CDT
Expired
May 23, 2024, 10:48 AM CDT
In force
4 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

076 
WGUS44 KMOB 170033
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
733 PM CDT Thu May 16 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Leaf Near Mclain affecting Perry, Greene and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-180045-
/O.NEW.KMOB.FL.W.0048.240519T1800Z-000000T0000Z/
/MCLM6.1.ER.240519T1800Z.240521T1800Z.000000T0000Z.NO/
733 PM CDT Thu May 16 2024

...FLOOD WARNING IN EFFECT FROM SUNDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Sunday afternoon until further notice.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early Sunday afternoon and continue rising to 20.0 feet early
    Tuesday afternoon.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
15 follow-up statements
978 
WGUS84 KMOB 170036
FLSMOB

Flood Statement
National Weather Service Mobile AL
736 PM CDT Thu May 16 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Perry, Greene and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-180045-
/O.CON.KMOB.FL.W.0048.240519T1800Z-000000T0000Z/
/MCLM6.1.ER.240519T1800Z.240521T1800Z.000000T0000Z.NO/
736 PM CDT Thu May 16 2024

...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY AFTERNOON UNTIL 
FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Sunday afternoon until further notice.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early Sunday afternoon and continue rising to 20.0 feet early
    Tuesday afternoon.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
051 
WGUS84 KMOB 170102
FLSMOB

Flood Statement
National Weather Service Mobile AL
802 PM CDT Thu May 16 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Perry, Greene and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-180115-
/O.CON.KMOB.FL.W.0048.240519T1800Z-000000T0000Z/
/MCLM6.1.ER.240519T1800Z.240521T1200Z.000000T0000Z.NO/
802 PM CDT Thu May 16 2024

...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY AFTERNOON UNTIL 
FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Sunday afternoon until further notice.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Thursday the stage was 15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early Sunday afternoon and continue rising to 20.0 feet
    Tuesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
918 
WGUS84 KMOB 171452
FLSMOB

Flood Statement
National Weather Service Mobile AL
952 AM CDT Fri May 17 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Leaf Near Mclain affecting George, Greene and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-181500-
/O.EXT.KMOB.FL.W.0048.240520T0834Z-000000T0000Z/
/MCLM6.1.ER.240520T0834Z.240521T1200Z.000000T0000Z.NO/
952 AM CDT Fri May 17 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From late Sunday night until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.
  At 24.0 feet, some county roads in the area will become flooded.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Friday the stage was 14.3 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning and continue rising to a crest of 20.0
    feet Tuesday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
241 
WGUS84 KMOB 180045
FLSMOB

Flood Statement
National Weather Service Mobile AL
745 PM CDT Fri May 17 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting George, Greene and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-190045-
/O.EXT.KMOB.FL.W.0048.240520T1000Z-000000T0000Z/
/MCLM6.1.ER.240520T1000Z.240521T1200Z.000000T0000Z.NO/
745 PM CDT Fri May 17 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From late Sunday night until further notice.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Friday the stage was 13.7 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning and continue rising to a crest of 20.0
    feet Tuesday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
685 
WGUS84 KMOB 181501
FLSMOB

Flood Statement
National Weather Service Mobile AL
1001 AM CDT Sat May 18 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Leaf Near Mclain affecting Perry, George and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-191515-
/O.EXT.KMOB.FL.W.0048.240520T1100Z-000000T0000Z/
/MCLM6.1.ER.240520T1100Z.240522T0000Z.000000T0000Z.NO/
1001 AM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Monday morning until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.
  At 24.0 feet, some county roads in the area will become flooded.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Saturday the stage was 13.8 feet.
  - Forecast...The river is expected to rise above flood stage
    Monday morning and continue rising to a crest of 20.0 feet
    Tuesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
501 
WGUS84 KMOB 190104
FLSMOB

Flood Statement
National Weather Service Mobile AL
804 PM CDT Sat May 18 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Perry, George and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-200115-
/O.EXT.KMOB.FL.W.0048.240520T1108Z-000000T0000Z/
/MCLM6.1.ER.240520T1108Z.240522T0000Z.000000T0000Z.NO/
804 PM CDT Sat May 18 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Monday morning until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Saturday the stage was 14.1 feet.
  - Forecast...The river is expected to rise above flood stage
    Monday morning and continue rising to a crest of 20.0 feet
    Tuesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
665 
WGUS84 KMOB 191433
FLSMOB

Flood Statement
National Weather Service Mobile AL
933 AM CDT Sun May 19 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Leaf Near Mclain affecting Perry, George and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-201445-
/O.EXT.KMOB.FL.W.0048.240520T2300Z-000000T0000Z/
/MCLM6.1.ER.240520T2300Z.240523T0000Z.000000T0000Z.NO/
933 AM CDT Sun May 19 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Monday evening until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.
  At 24.0 feet, some county roads in the area will become flooded.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Sunday the stage was 14.6 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening and continue rising to a crest of 20.0 feet
    Wednesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
061 
WGUS84 KMOB 200056
FLSMOB

Flood Statement
National Weather Service Mobile AL
756 PM CDT Sun May 19 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Perry, Greene and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-210100-
/O.EXT.KMOB.FL.W.0048.240521T0336Z-000000T0000Z/
/MCLM6.1.ER.240521T0336Z.240523T0000Z.000000T0000Z.NO/
756 PM CDT Sun May 19 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Monday evening until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Sunday the stage was 15.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late Monday evening and will continue rising to a crest of
    20.0 feet Wednesday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
393 
WGUS84 KMOB 201403
FLSMOB

Flood Statement
National Weather Service Mobile AL
903 AM CDT Mon May 20 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting George, Greene and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-211415-
/O.EXT.KMOB.FL.W.0048.240522T1200Z-240525T0000Z/
/MCLM6.1.ER.240522T1200Z.240523T1200Z.240524T1800Z.NO/
903 AM CDT Mon May 20 2024

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Wednesday morning to Friday evening.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Monday the stage was 15.8 feet.
  - Forecast...The river is expected to rise above flood stage
    Wednesday morning to a crest of 18.5 feet Thursday morning.
    It will then fall below flood stage early Friday afternoon.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
092 
WGUS84 KMOB 210045
FLSMOB

Flood Statement
National Weather Service Mobile AL
745 PM CDT Mon May 20 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting George, Perry and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-220045-
/O.CON.KMOB.FL.W.0048.240522T1200Z-240525T0000Z/
/MCLM6.1.ER.240522T1200Z.240523T1200Z.240524T1800Z.NO/
745 PM CDT Mon May 20 2024

...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY MORNING TO FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Wednesday morning to Friday evening.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Monday the stage was 16.1 feet.
  - Forecast...The river is expected to rise above flood stage
    Wednesday morning and continue rising to a crest of 18.5 feet
    Thursday morning. It will then fall below flood stage Friday
    evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
413 
WGUS84 KMOB 211444
FLSMOB

Flood Statement
National Weather Service Mobile AL
944 AM CDT Tue May 21 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-111-221445-
/O.EXT.KMOB.FL.W.0048.240523T0600Z-240524T2230Z/
/MCLM6.1.ER.240523T0600Z.240523T1800Z.240524T1630Z.NO/
944 AM CDT Tue May 21 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE WEDNESDAY NIGHT TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From late Wednesday night to Friday afternoon.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Tuesday the stage was 16.5 feet.
  - Forecast...The river is expected to rise above the flood
    stage of 18 feet late Wednesday night and crest around 18.5
    feet early Thursday afternoon. The river is forecast to fall
    below flood stage late Friday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
419 
WGUS84 KMOB 220108
FLSMOB

Flood Statement
National Weather Service Mobile AL
808 PM CDT Tue May 21 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-230115-
/O.CON.KMOB.FL.W.0048.240523T0600Z-240524T2230Z/
/MCLM6.1.ER.240523T0600Z.240523T1800Z.240524T1630Z.NO/
808 PM CDT Tue May 21 2024

...FLOOD WARNING REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT TO 
FRIDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From late Wednesday night to Friday afternoon.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Tuesday the stage was 16.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early Thursday morning to a crest of 18.5 feet early Thursday
    afternoon. It will then fall below flood stage late Friday
    morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
434 
WGUS84 KMOB 221437
FLSMOB

Flood Statement
National Weather Service Mobile AL
937 AM CDT Wed May 22 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting George, Perry and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-111-231445-
/O.EXT.KMOB.FL.W.0048.240523T0000Z-240524T2100Z/
/MCLM6.1.ER.240523T0000Z.240523T1200Z.240524T1500Z.NO/
937 AM CDT Wed May 22 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From this evening to Friday afternoon.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Wednesday the stage was 17.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 18.5 feet Thursday morning. It
    will then fall below flood stage late Friday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
218 
WGUS84 KMOB 230054
FLSMOB

Flood Statement
National Weather Service Mobile AL
754 PM CDT Wed May 22 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Perry, Greene and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-240100-
/O.CON.KMOB.FL.W.0048.000000T0000Z-240524T2100Z/
/MCLM6.1.ER.240523T0134Z.240523T1200Z.240524T1500Z.NO/
754 PM CDT Wed May 22 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...Until Friday afternoon.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Wednesday the stage was 17.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 18.5 feet tomorrow morning. It
    will then fall below flood stage late Friday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
308 
WGUS84 KMOB 231548
FLSMOB

Flood Statement
National Weather Service Mobile AL
1048 AM CDT Thu May 23 2024

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

MSC039-041-111-231700-
/O.CAN.KMOB.FL.W.0048.000000T0000Z-240523T1548Z/
/MCLM6.1.ER.240523T0345Z.240523T0900Z.240523T1230Z.NO/
1048 AM CDT Thu May 23 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Leaf Near Mclain.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Thursday the stage was 17.9 feet.
  - Forecast...The river is expected to fall to 7.0 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 16, 6:30 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 16, 6:30 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 PM CDT Thu May 16 2024

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Thu May 16 2024

Showers and storms are expected progress across the area from
late evening into the overnight hours, with additional showers and
storms anticipated during the day on Friday. Strong gusty winds
are possible with the storms, especially near the coast during the
overnight hours. VFR conditions at the beginning of the period
will be followed by predominately MVFR conditions developing
tonight which then improve somewhat to MVFR/VFR conditions by
Friday afternoon. Light southerly winds prevail this evening then
increase to 10-15 knots late tonight into Friday. /29

&&

.PREV DISCUSSION... /issued 358 PM CDT Thu May 16 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday night)
Issued at 358 PM CDT Thu May 16 2024

Another active and very complicated weather pattern starts
tonight and continues through Saturday morning. Several shortwaves
will eject northeast from a very slow moving positive tilt trough
moving through the plains. The first wave is expected to move in
late this evening into the early morning hours on Friday and
affect mainly southern portions of the area. We expect this line
to be on a weakening trend, however gusty winds and heavy rain can
be expected. There is the possibility of a wake low developing
late tonight behind the line of showers and storms, bringing
gusty winds to the coastal and marine area. The left over boundary
from the morning convection will lift northward as a warm front
through the day on Friday and potentially provide a focus for
thunderstorm development. The pre-storm environment in the warm
sector after midday Friday south of a northeastward moving warm
front will have sufficient MLCAPE values around 1,500 to
2,200j/kg. Deep layer shear values as high as 50-55kts are
expected by Friday evening. Large hail and damaging wind gusts
will be the main threats. The tornado threat, while non-zero, will
be mitigated due to the weak low level shear values. The Storm
Prediction Center has placed the entire area in a Slight Risk for
severe storms on Friday. Another shortwave and associated MCS is
expected to approach the area Friday afternoon/evening. These
storms could again pose a damaging wind and large hail threat.
Additional showers and storms are possible into Saturday as the
approaching cold front.

The multiple rounds of rain on already saturated grounds will create
the risk for flooding through Saturday. WPC had a moderate risk
across northwest portions of the area with a slight risk across the
remainder of the area. We have issued a Flood Watch for the entire
area starting tonight at midnight. A high risk of rip currents is in
effect from Friday morning through Sunday afternoon. /13

SHORT TERM...
(Saturday through Saturday night)
Issued at 358 PM CDT Thu May 16 2024

Active weather continues into Saturday as a final shortwave
ejects northeastward across the local area. At the surface, hi-res
model guidance suggests that a remnant outflow boundary from
previous storms should be lingering across the area, possibly near
the I-65 corridor. This outflow will serve as a focus for one
last round of showers and storms to develop as the shortwave
passes overhead. The primary concern with these storms will be
heavy, training rainfall which could lead to continued flooding
concerns across the area, especially over areas that see a copious
amount of rainfall on Friday. Because of this, the Flood Watch
will remain in effect through early Saturday afternoon (although
if rainfall lingers a bit longer, then a small extension to the
watch is possible). Deep-layer shear remains rather strong (around
50 knots) as a mid to upper jet develops overhead, however, the
biggest question will be if we can destabilize again in the wake
of the storms that moved through the area the previous night. If
we can destabilize, then shear will be strong enough to allow for
some storm organization, which could lead to the development of a
few strong to severe storms. A Marginal Risk of severe weather is
in place across much of the area on Saturday to account for this
possibility.

The main trough passes overhead Saturday night, with rain chances
quickly decreasing from west to east throughout the overnight hours
as a drier airmass advects in from the northwest. Highs on Saturday
will reach the low to mid 80s. Lows Saturday night will only drop
into the mid to upper 60s, with low 70s along the immediate coast.
The rip current risk remains high through the period. /96

LONG TERM...
(Sunday through Thursday)
Issued at 358 PM CDT Thu May 16 2024

Upper-level troughing will slowly push into the western Atlantic
as an upper ridge builds over the western Gulf. Subsidence from
this ridge, along with high pressure developing over the southeast
US, will keep the local area dry through at least Tuesday.
Isolated to scattered rain chances return to the forecast by
midweek as a shortwave moves across the Tennessee River Valley and
the ridge sinks back to the southwest. Temperatures will remain
quite warm, with highs generally in the upper 80s to low 90s and
lows in the mid to upper 60s inland to lower 70s along the coast.
/96

MARINE...
Issued at 358 PM CDT Thu May 16 2024

Southerly winds will increase to moderate by Friday, along with
building seas, ahead of an approaching front. The approaching
front will bring showers and thunderstorms to the marine area
tonight through Saturday. It should be noted that a wake low may
possibly develop late tonight behind the initial line of storms,
which could lead to a brief window of gusty winds for marine zones
near the coast. A light offshore flow returns late in the weekend
into early next week in the wake of the front. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      69  84  68  82  67  88  67  90 /  50  70  60  80  30  10   0   0
Pensacola   72  84  72  82  71  87  70  88 /  50  60  60  80  40  10   0   0
Destin      73  83  74  81  72  85  72  85 /  30  60  40  80  40  10   0   0
Evergreen   66  85  68  83  66  87  64  89 /  40  80  70  90  40  10   0   0
Waynesboro  66  83  66  84  65  88  64  91 /  70  90  70  70  20  10   0   0
Camden      66  82  67  83  65  86  64  88 /  60  90  80  80  30  10   0   0
Crestview   67  86  70  82  67  88  64  90 /  30  70  50  90  40  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch from midnight CDT tonight through Saturday afternoon
     for ALZ051>060-261>266.

     High Rip Current Risk from 6 AM CDT Friday through Sunday
     afternoon for ALZ265-266.

FL...Flood Watch from midnight CDT tonight through Saturday afternoon
     for FLZ201>206.

     High Rip Current Risk from 6 AM CDT Friday through Sunday
     afternoon for FLZ202-204-206.

MS...Flood Watch from midnight CDT tonight through Saturday afternoon
     for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:34 PM CDTRiver Flood WarningMOBGeorge, Greene7 days
May 17, 3:49 AM CDTSpecial Weather StatementMOBStone41 min
May 17, 4:48 AM CDTSpecial Weather StatementMOBStone42 min
May 17, 5:30 AM CDTSpecial Weather StatementMOBGeorge45 min
May 17, 6:16 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene32 min

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.